It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Panic Disorders Message Board

  • Lexapro Side-effects???

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-12-2004, 08:26 PM   #1
    jete23
    Senior Member
    (female)
     
    jete23's Avatar
     
    Join Date: May 2004
    Posts: 264
    jete23 HB User
    Unhappy Lexapro Side-effects???

    I have been suffering from panic attacks and anxiety since March '04. This past Saturday, I started taking Lexapro 10mg, and had some intense side effects. My head felt like there was a burning pain in the back of it, and my legs felt like they were on fire. My Dr. told me to stop it, see if the effects went away (which they did on Monday), and try it again on Mon or Tues. So, Tuesday I took 5mg, and had the same effects again. I am trying to stay on it, but am having a hard time dealing...Has anyone else had these effects, and how long did they last?

     
    Sponsors Lightbulb
       
    Old 05-13-2004, 06:36 AM   #2
    zekat
    Senior Veteran
    (female)
     
    zekat's Avatar
     
    Join Date: Jan 2003
    Location: Missouri
    Posts: 894
    zekat HB User
    Re: Lexapro Side-effects???

    I've posted many times about my side effects with Lexapro and to answer your questions, yes, I had much of the burning-tingling-cold side-effects. I started out at 10mg a day and only lasted 3 days. About 5-6 hours after my first pill I felt as if my arms, legs and chest had been dipped in icy-hot. Not plesant at ALL! Not to mention the worst panic attacks of my life. I mean, I KNEW it had to be from the Lexapro, but still the feelings were terrible. If you really dig on the net, you can find others with similar experiences. I thought I was crazy, my doctor said he'd never heard of it, but eventually I found people that had experienced it also.

    The tough part is decided if you want to stick out the Lexapro and wait for the side effects to pass. Most likely they will in time, and many people have benefited from taking it. However, if the side-effects are too much to handle, there are many more medicines you can try. I had my doctor switch me to Zoloft on the 3rd day of Lexapro and the worst side-effect I had was mild insomnia for a couple of days. And, it worked! Not everyone can take every med and sometimes it's a bit of trial and error. Oh yeah, my doctor told me that I had an intolerance to the Lexapro because of my side-effects. It may be that the burning sensations will pass, but I just never made it that far Good luck to you!!


    --- I just re-read your post and am surprised at something. You started having anxiety and panic attacks in March and your doctor is already starting you on anti-d's? Hmmm. Is that normal protocol? My doctor feels that symptoms should persist for 6 months before prescribing an anti-d. I'm definately no doctor, but now I'm intersted in how different doctors decide when to prescribe medicine. I mean, could it be that this is a stressful time in your life that a couple of low-dose xanax, taken as needed, might help you get through? I'm just kind of curious as to your doctors course of treatment so far? I mean, the first doctor I saw for my panic attacks told me to read the bible!! No knock on the bible, but that sure didn't do anything for me the next time my heart started beating out of it's chest, ya know? Anyhow, I'm rambling. But, let us know more about how your doctor has been treating your panic attacks and anxiety since March. Thanks!

    Last edited by brandekristene; 05-13-2004 at 06:42 AM.

     
    Old 05-13-2004, 01:42 PM   #3
    jete23
    Senior Member
    (female)
     
    jete23's Avatar
     
    Join Date: May 2004
    Posts: 264
    jete23 HB User
    Re: Lexapro Side-effects???

    I was only having attacks about once a week through mid April, and then it jumped up to about 3-5 times a week. I felt like I had constant anxiety, and went and asked for something to help me feel better. I wanted Lexapro b/c my grandmother suffers from this as well, and she has had great sucess w/ it.

     
    Old 05-13-2004, 01:44 PM   #4
    hry33
    Senior Veteran
    (male)
     
    hry33's Avatar
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: Lexapro Side-effects???

    to jete,
    sometimes several antidepressants need to be tried in order to find 1 thart woeks for you and has side effects you can live with
    you could try effexor, a different type to lexapro next

    also try to get some valium type meds, always vewry helpful and can be taken with an antidepressant

     
    Old 05-13-2004, 09:49 PM   #5
    jete23
    Senior Member
    (female)
     
    jete23's Avatar
     
    Join Date: May 2004
    Posts: 264
    jete23 HB User
    Re: Lexapro Side-effects???

    I have Xanax from when I first went to the ER-I don't like to take it though, b/c then I feel like I'm in a cloud for 3 days.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anybody had problems with terrible headaches from Lexapro? plm Depression 10 11-08-2006 05:09 PM
    Lexapro Causing Anxiety!!?? chupa Anxiety 5 05-30-2005 06:09 PM
    Lexapro and AGITATION???? fusionqueen Depression 6 05-29-2005 09:06 PM
    Panic Attack or late lexapro side effect? Help!? tgrose Panic Disorders 10 01-19-2005 01:58 PM
    lexapro?????? tlb1974 Panic Disorders 8 09-29-2004 10:01 AM
    Lexapro: very very bad reaction Dobby12 Panic Disorders 12 08-18-2004 06:43 AM
    New to Anti-Depressents (Lexapro) mojo_lizardking Depression 10 05-28-2004 05:40 AM
    prozac to lexapro Jensmom Depression 9 02-18-2004 11:22 AM
    Celexa versus Lexapro Hi_its_Joe Depression 14 01-01-2004 11:18 AM
    Lexapro and Sexual Dysfunction (graphic question) GuyFromMass Depression 2 06-17-2003 07:16 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:18 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!